MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60WF
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported with a description of intraocular lens (iol) with a description of, the lens material was hanging off on the lens edge after implantation.The material was removed by surgeon during the initial procedure.Additional information received and stated that the patient was not hospitalized for the event and there was no patient harm.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in b.5., and d.10.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received and stated that reporter believed that the reported debris may have originated from the associated company plastic tip wrench.
 
Additional Manufacturer Narrative
Qualified associated products were indicated.The product investigation could not identify a root cause for the reported complaint.The information stated there was "lens material hanging off of lens edge".The lens was not returned to evaluate for damage.The lens remains implanted.Global quality customer affairs (gqca) facilitated a discussion of the investigation process and answered questions from the surgeon regarding this complaint.Information was provided that the surgeon believes that the reported debris may have originated from the associated plastic tip wrench.Surgeon stated that they and the equipment manager decided that in the immediate future the site will use the plastic tip wrench to gently start the phaco hp (hand piece) tip tightening process and complete that process with removing, replacing, and finishing the tightening process using a metal phaco hp tip wrench.File will be reopened in new information is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF ASPHERIC UV ABSORBING SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14826012
Report Number1119421-2022-01376
Device Sequence Number4677213
Product Code HQL
UDI-Device Identifier00380652332552
UDI-Public00380652332552
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60WF
Device Catalogue NumberSA60WF.145
Device Lot Number15387390
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2022
Supplement Date Received by Manufacturer11/28/2022
12/11/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date11/29/2022
01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DUOVISC VISCOELASTIC SYSTEM; FORCEPS; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PHACO TIP
Patient Age67 YR
Patient SexFemale